MAUDE Adverse Event Report: Wilson-Cook Medical Inc Hemospray Endoscopic Hemostat; Hemostatic device for endoscopic gastrointestinal use

Wilson-Cook Medical Inc Hemospray Endoscopic Hemostat; Hemostatic device for endoscopic gastrointestinal use
Model Number G56572
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 07/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During an endoscopic gastrointestinal hemostasis procedure, the physician used a cook hemospray endoscopic hemostat.It was reported that the trigger button was pressed to deliver powder to the target site during endoscopic gastrointestinal hemostasis; however, no powder was emitted.The procedure was completed using an alternative product.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was an open tray from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved could not confirm the report as it was described.All components were included in the return.Catheter #1 was returned attached to the device nozzle.Residual powder was noted within and on the exterior of the red catheter hub and within the distal end of the catheter.Additionally, the catheter appears to have been cut based upon the lack of distal printed text and the length of the tubing measuring shorter than specification.Catheter #2 was noted to have residual powder within and on the exterior of the red catheter hub and within the distal end of the catheter.No kinks or discoloration were observed for either of the returned catheters.The device was returned with the on/off switch in the "off" position.The red activation knob was engaged in the handle indicating activation of the carbon dioxide (co2) cartridge.Residual powder was observed within the device nozzle and on the exterior of the returned components.When tested as returned, the device did not spray as intended.When disengaging the activation knob no audible discharge of co2 was observed.The co2 cartridge was fully punctured.A visual examination of the o-ring and lance inside the handle showed both components to be positioned correctly inside the handle and the lance to be beveled.The inspection of the co2 cartridge and regulator (lance and o-ring) confirm the device was of the current design.The foam was oriented correctly within the handle (slits pointing down towards the red activation knob).A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.When tested with a new co2 cartridge and activation knob, the device sprayed as intended both with and without the returned catheters attached.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the laboratory evaluation of the returned device could not confirm the report because the device sprayed as intended when tested with a new co2 cartridge and activation knob.Catheter occlusion can be a potential cause for inability to spray; however, we could not conduct a complete investigation because one of the catheters returned for evaluation had been cut and a significant portion of the length was not provided for evaluation.This limits our ability to conclusively determine a cause.It was noted that the catheter has been cut.The instructions for use state: "if catheter becomes occluded, turn red valve to closed position, remove catheter from endoscope and replace with extra catheter provided in package." additionally, the instructions for use warn "no modification to this equipment is allowed." cutting the catheter is not recommended.A corrective action (capa) was initiated to further investigate device failure due to being unable to spray powder.This device is within the scope of the capa.Prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) was initiated to further investigate device failure due to being unable to spray powder.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that the one of the returned catheters has been cut, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
Hemospray Endoscopic Hemostat
Common Device Name
Hemostatic device for endoscopic gastrointestinal use
Manufacturer (Section D)
Wilson-Cook Medical Inc
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
Wilson-Cook Medical Inc
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
+1(336)744-0157
MDR Report Key50225648
Report Number1037905-2026-00407
Device Sequence Number13347617
Product Code QAU
UDI-Device Identifier00827002565722
UDI-Public(01)00827002565722(17)290429(10)W5027898
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200972
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56572
Device Catalogue NumberHEMO-7
Device Lot NumberW5027898
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/07/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2026
Initial Report FDA Received Date08/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown